Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 1, 2000, 11:34 PM CDT for Marshall County, South Dakota. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2000, 11:34 PM CDT (04:34 UTC)
- Expired
- Jul 2, 2000, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Marshall County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:45 PM CDT | Hail 1.75 | Veblen, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 1, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WUUS53 KABR 020435 SVRABR SDC091-020500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1134 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN SOUTH DAKOTA * UNTIL MIDNIGHT CDT * AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF BRITTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLHEAD AROUND 1145 PM CDT FORT SISSETON STATE PARK AROUND 1150 PM CDT LAKE CITY...ROY LAKE STATE PARK AROUND 1155 PM CDT EDEN AROUND MIDNIGHT CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4594 9763 4575 9780 4556 9735 4583 9722 TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:05 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 9:05 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
905 PM CDT SAT JUL 01 2000
UPDATED FOR NEW WATCH AND THUNDERSTORM TRENDS. KABR 88D INDICATED
A BAND OF THUNDERSTORMS FROM NORTHEAST BROWN INTO NORTHERN ROBERTS
COUNTY. OTHER THUNDERSTORMS WERE WEST RIVER MOVING EAST AT THIS
TIME. MAIN THREAT IS STRONG WINDS AND LARGE HAIL WITH SOME OF THESE
STORMS.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2AM CDT...
1AM MDT FOR MUCH OF NORTH CENTRAL...NORTHEAST...AND
CENTRAL SOUTH DAKOTA.
ECKBERGIn the hours before
Local storm report, Jul 1, 10:03 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1003 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 10 ENE FREDERICK SD .88 INCH HAIL
07/01/00 BROWN
0900 PM 9 E FREDERICK SD .88 INCH HAIL
07/01/00 BROWN WINDOWS BROKEN OUT OF A
HOUSE
KWHLocal storm report, Jul 1, 10:03 PM CDT, 1 hour 31 minutes before
LSRABR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1003 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM 9 E FREDERICK SD .88 INCH HAIL
07/01/00 BROWN WINDOWS BROKEN OUT OF A
HOUSE
KWHLocal storm report, Jul 1, 10:18 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1018 PM CDT SAT JUL 1 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 8 N COLUMBIA SD 2.50 INCH HAIL
07/01/00 BROWN REPORTED AT SAND LAKE
NATIONAL WILDLIFE REFUGE.
KWHThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:30 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 30 min |
| Jul 1, 8:00 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 45 min |
| Jul 1, 8:47 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 43 min |
| Jul 1, 10:38 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 52 min |
| Jul 2, 12:18 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 27 min |
| Jul 2, 12:52 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.